The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Annales de l’Institut Henri Poincaré D


Full-Text PDF (739 KB) | Metadata | Table of Contents | AIHPD summary
Volume 6, Issue 3, 2019, pp. 427–448
DOI: 10.4171/AIHPD/76

Published online: 2019-09-04

The large $D$ limit of planar diagrams

Frank Ferrari[1]

(1) Université Libre de Bruxelles and Intern. Solvay Institutes, Bruxelles, Belgium and Inst. for Basic Sciences, Daejeon, S

We show that in O$(D)$ invariant matrix theories containing a large number $D$ of complex or Hermitian matrices, one can define a $D \to \infty$ limit for which the sum over planar diagrams truncates to a tractable, yet non-trivial, sum over melon diagrams. In particular, results obtained recently in SYK and tensor models can be generalized to traditional, string-inspired matrix quantum mechanical models of black holes.

Keywords: Feynman graphs, large $N$, large $D$, planar diagrams, matrix models, tensor models, holography, black holes

Ferrari Frank: The large $D$ limit of planar diagrams. Ann. Inst. Henri Poincaré Comb. Phys. Interact. 6 (2019), 427-448. doi: 10.4171/AIHPD/76